Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

I accidentally took 20mg of Loratadine
An_190959 posted:
I took 20mg of loratadine within 8 hours of each other and I was just wondering if/when I can sleep. I feel tired & have a headache because I was on my way to bed before I took the drug. I took the last one at 12 25 am & it has almost been two hours. I felt nauseas before but it went away. I drank a lot of fluids although I'm not sure if that helps. I don't think I can die from this, but am just wondering if it's safe to sleep.
sgbl88 responded:
Hello, the best thing to do in this type of situation is to call poison control or you pharmacist. As you can see it can be a long time before someone reads your post and responds to it.

That being said, antihistamines are varily benign. Many people take way more than the bottle says a day under doctor's orders. I won't tell you how many loratadines I used to take a day. I now take two Zyrtec a day. Antihistamines can be somewhat dehydrating, so drink extra water. If you were to take extra every day, you would want to eat extra fiber as well.

You will be fine. I would suspect that your symptoms were more from the worry of possible overdose than any actual reaction to the medication. Yes, it is safe to sleep.

Take care and God bless.

Happy Fourth of July
Happy birthday US of A!!
Jeremiah 29:11 For I know the thoughts that I think toward you, saith the LORD, thoughts of peace, and not of evil, to give you an expected end... Ye shall seek me, and find [me]
Amelia_WebMD_Staff responded:
Just checking to see how you are doing, Anon!

Please let us know when you get a chance.

Best wishes!
The difference between an itch and an allergy is about one hundred bucks. - Anonymous
Miss3773 replied to Amelia_WebMD_Staff's response:
Hey it's me. Sorry I couldn't get on for a few days. Something's wrong with my account so I had to make a new one.

So basically like sgbl88 said, I think my symptoms were caused more from worrying about a potential overdose. I had had a headache prior & was a little tired, then after I had accidentally taken the second pill was when my headache got worse and I started to feel nauseas. I drank some fluids and basically waited it out for about an hour until my symptoms began to subside, and then waited another hour and a bit before heading off to bed. I am fine & hopefully won't make the same mistake again.

I have never "overdosed" on anything before so I didn't know that calling poison control is generally your best option, but I do now. I would like to thank you both for the information you provided as well as your concern. Everything is fine now

Helpful Tips

Tip: safe use of epinephrine auto-injectorsExpert
For patients with allergic diseases that place them at risk for severe allergic reactions or anaphylaxis, epinephrine autoinjectors are an ... More
Was this Helpful?
15 of 27 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Asthma and Allergies Center